MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750824
Medical Device Problem Codes Detachment Of Device Component (1104); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The implant coil was returned for evaluation, and it was not attached to the delivery pusher.The delivery pusher was not returned for analysis.Images taken under magnification confirm the proximal end of the implant coil is stretched.It is unknown at what point during the procedure the coil became stretched.The method of the detachment cannot be determined; however, the coil exhibits evidence of being subjective to a force that exceeded its maximum tensile specification.The investigation is inconclusive and the root cause is unknown.
 
Event or Problem Description
It was reported that coil embolization of the gonadal vein for a varicocele was attempted.During the procedure, the catheter "came back" and the azur cx coil unexpectedly detached, buckled, and went into the renal vein.The detached coil was removed with a wire.The patient tolerated the procedure well and there were no immediate complications.There was no reported patient injury.The procedure outcome was successful.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6252927
Report Number2032493-2017-00021
Device Sequence Number769657
Product Code KRD
UDI-Device Identifier00810170018039
UDI-Public(01)00810170018039(11)161005(17)210930(10)161005LC1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071939
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/25/2021
Device Model Number45-750824
Device Lot Number16042511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2016
Initial Report FDA Received Date01/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR